MAUDE Adverse Event Report: ST. JUDE MEDICAL HEA PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL HEA PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401771
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/14/2024
Type of Reportable Event Death
Event or Problem Description
During a transcatheter aortic valve implantation (tavi) procedure, a cardiac perforation occurred leading to the patient expiring one day post procedure.On (b)(6) 2024, a temporary pacemaker was implanted during the valve implant procedure and connected to an external pacemaker generator, confirming correct operation.The patient was then transferred to the icu.The following day, the patient experienced hemodynamic decompensation and was diagnosed with cardiac tamponade secondary to a perforation at the site of the pacel.The patient was transferred to surgery for a pericardial window procedure, however, the patient expired.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation and subsequent death remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During a transcatheter aortic valve implantation (tavi) procedure, a cardiac perforation occurred, and the patient expired one day post procedure.On (b)(6) 2024, a pacel catheter was placed during the valve implant procedure and connected to an external pacemaker generator.The catheter was placed without any difficulty.Following the procedure, the patient was transferred to the icu.The following day, the patient experienced hemodynamic decompensation and was diagnosed with cardiac tamponade secondary to a perforation at the site of the pacel (anterior surface of the right ventricle).The patient was transferred to surgery for a pericardial window procedure, however the patient expired.There were no product performance issues with any abbott device.

Brand Name
PACEL BIPOLAR PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL HEA
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20707527
Report Number2182269-2024-00041
Device Sequence Number13171254
Product Code LDF
UDI-Device Identifier05414734001137
UDI-Public(01)05414734001137(10)8858013(17)251231
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K152784
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number401771
Device Catalogue Number401771
Device Lot Number8858013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown